EconPapers    
Economics at your fingertips  
 

Exact local Whittle estimation of fractionally cointegrated systems

Katsumi Shimotsu

Journal of Econometrics, 2012, vol. 169, issue 2, 266-278

Abstract: Semiparametric estimation of a bivariate fractionally cointegrated system is considered. We propose a two-step procedure that accommodates both (asymptotically) stationary (δ<1/2) and nonstationary (δ≥1/2) stochastic trend and/or equilibrium error. A tapered version of the local Whittle estimator of Robinson (2008) is used as the first-stage estimator, and the second-stage estimator employs the exact local Whittle approach of Shimotsu and Phillips (2005). The consistency and asymptotic distribution of the two-step estimator are derived. The estimator of the memory parameters has the same Gaussian asymptotic distribution in both the stationary and the nonstationary case. The convergence rate and the asymptotic distribution of the estimator of the cointegrating vector are affected by the difference between the memory parameters. Further, the estimator has a Gaussian asymptotic distribution when the difference between the memory parameters is less than 1/2.

Keywords: Discrete Fourier transform; Fractional cointegration; Long memory; Nonstationarity; Semiparametric estimation; Whittle likelihood (search for similar items in EconPapers)
JEL-codes: C22 (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (32)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407612000383
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Exact Local Whittle Estimation of Fractionally Cointegrated Systems (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:169:y:2012:i:2:p:266-278

DOI: 10.1016/j.jeconom.2012.01.028

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-31
Handle: RePEc:eee:econom:v:169:y:2012:i:2:p:266-278